Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Aug 25, 2021, 4:41 PM MDT for Hamilton County, Kansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2021, 4:41 PM MDT (22:41 UTC)
- Expired
- Aug 25, 2021, 5:30 PM MDT
- In force
- 49 min
- Issued by
- NWS Dodge City, KS
- Hail
- 0.25 in
- Wind
- 50
County Hamilton County, KS
The radar
The Goodland radar (KGLD), 131 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 562 J/kg
- Mixed-layer CIN
- -382 J/kg
- Mixed-layer LCL
- 2554 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
473
WWUS83 KDDC 252241
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
441 PM MDT Wed Aug 25 2021
KSZ061-252330-
Hamilton KS-
441 PM MDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of northwestern
Hamilton County through 530 PM MDT...
At 440 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Coolidge, moving north at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3826 10172 3808 10177 3809 10198 3826 10200
TIME...MOT...LOC 2240Z 188DEG 13KT 3817 10187
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
GERARDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 25, 4:37 PM MDT, 4 minutes earlier.
Area forecast discussion, Aug 25, 4:37 PM MDT, 4 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 537 PM CDT Wed Aug 25 2021 ...Updated Aviation Discussion... .SHORT TERM...(This evening through Thursday) Issued at 330 PM CDT Wed Aug 25 2021 A weak front stalled out over western Kansas this afternoon will move back north tomorrow. There is a small chance of thunderstorms along this boundary this evening; but these probably won't be severe. Wind gusts to 50 mph are possible. Thursday will be slightly cooler, but highs will still be near 100 in most places. .LONG TERM...(Thursday night through Wednesday) Issued at 330 PM CDT Wed Aug 25 2021 Upper level ridging will gradually move off to the east by the weekend. There is a small chance of t-storms Friday evening in extreme southwestern Kansas due mostly to regional terrain effects along with elevated heating and marginal moisture. Gusty winds will once again be the main concern. Hot weather will persist into Saturday with highs in the upper 90s to near 100. Weak surface high pressure will move southward into Kansas by Sunday in the wake of a shortwave trough traversing the northern plains. But it will be more humid as winds will have more of an upslope component. There is a small chance of thunderstorms Saturday night into early Sunday as the front passes. Expect highs only in the lower 90s for Sunday in the wake of the front, but with higher moisture, it will still feel like at least mid 90s and maybe higher. The highest heat indices will be from Dodge City eastward as is typical in summer due to greater lower tropospheric moisture content. Upper level ridging will redevelop over the high plains by Monday and Tuesday. This will cause highs to warm back into the mid to upper 90s. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 532 PM CDT Wed Aug 25 2021 VFR conditions expected for all TAF sites for the entirety of the period. Breezy south winds around 10-15kts and a few mid to upper level clouds across the CWA. Any thunderstorm activity will remain north of GCK and west of DDC not expecting any impacts on station. Expect winds to pick up out of the south by late morning after 17Z due to a leeside trough over eastern Colorado deepening with strong daytime heating during the afternoon hours once again. Expect these winds to diminish towards sunset after the end of the period. No other weather elements expected at this time. && .PRELIMINARY POINT TEMPS/POPS... DDC 71 99 72 97 / 10 0 0 10 GCK 68 99 70 96 / 20 0 0 10 EHA 68 98 68 96 / 10 0 0 10 LBL 68 100 69 97 / 10 0 0 10 HYS 71 99 73 97 / 10 0 10 10 P28 73 99 73 98 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT this evening for KSZ031-046-065-066- 081-090. && SHORT TERM...Finch LONG TERM...Finch AVIATION...Lowe
Hazardous weather outlook, Aug 25, 2:45 AM MDT, 13 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 345 AM CDT Wed Aug 25 2021 KSZ030-031-043>046-061>066-074>081-084>090-260845- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 345 AM CDT Wed Aug 25 2021 /245 AM MDT Wed Aug 25 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Heat index readings around 105 will be possible east of highway 183 this afternoon and early this evening. A heat advisory is in effect for these locations. Please refer to the latest TOPNPWDDC for more information. Isolated to widely scattered thunderstorms will be possible late today and early this evening north of a Johnson City to Ulysses to Ness City to Rush Center line. Probability of severe weather is low but cloud to ground lightning and gusty winds will be the main hazards from these storms late today. Day 1 Hazards ------------- * Lightning: Limited risk * Excessive heat: Significant risk * Non-thunderstorm wind: Limited risk * Fire weather: Elevated risk .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Days 2-7 Discussion ------------------- Thunderstorms will be possible this weekend. Any storm that does develop this weekend will be capable of producing cloud to ground lightning. Days 2-7 Hazards ---------------- * Thursday - Excessive heat: Elevated risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Friday - Excessive heat: Elevated risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Saturday - Lightning: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Sunday - Lightning: Limited risk * Monday - Lightning: Limited risk - Non thunderstorm wind: Limited risk * Tuesday - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Aug 25, 3:32 PM MDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Dodge City KS
432 PM CDT Wed Aug 25 2021
KSZ077-252215-
Gray KS-
432 PM CDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of southeastern Gray
County through 515 PM CDT...
At 431 PM CDT, Doppler radar was tracking a strong thunderstorm near
Montezuma, moving north at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
The Haggard Elev.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3750 10033 3753 10044 3772 10039 3769 10023
TIME...MOT...LOC 2131Z 198DEG 9KT 3755 10038
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
GERARDSpecial weather statement, Aug 25, 3:43 PM MDT, 58 minutes before
Special Weather Statement
National Weather Service Dodge City KS
443 PM CDT Wed Aug 25 2021
KSZ063-077-252230-
Gray KS-Finney KS-
443 PM CDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of east central Finney
and north central Gray Counties through 530 PM CDT...
At 443 PM CDT, Doppler radar was tracking a strong thunderstorm near
Charleston, moving north at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3785 10041 3785 10053 3804 10057 3804 10038
TIME...MOT...LOC 2143Z 177DEG 9KT 3794 10048
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
GERARDSpecial weather statement, Aug 25, 3:58 PM MDT, 43 minutes before
Special Weather Statement
National Weather Service Dodge City KS
458 PM CDT Wed Aug 25 2021
KSZ061-062-252245-
Kearny KS-Hamilton KS-
458 PM CDT Wed Aug 25 2021
...Strong thunderstorms will impact portions of northeastern Hamilton
and northwestern Kearny Counties through 545 PM CDT/445 PM MDT/...
At 458 PM CDT/358 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Syracuse to near
Lakin. Movement was north at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
These storms will remain over mainly rural areas of .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3816 10177 3816 10123 3793 10128 3789 10149
3794 10177
TIME...MOT...LOC 2158Z 181DEG 9KT 3800 10170 3800 10134
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
GERARDSpecial weather statement, Aug 25, 4:10 PM MDT, 31 minutes before
Special Weather Statement
National Weather Service Dodge City KS
510 PM CDT Wed Aug 25 2021
KSZ062-252300-
Kearny KS-
510 PM CDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of east central Kearny
County through 600 PM CDT...
At 510 PM CDT, Doppler radar was tracking a strong thunderstorm near
Deerfield, moving north at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3792 10111 3793 10125 3810 10127 3811 10111
TIME...MOT...LOC 2210Z 181DEG 9KT 3799 10120
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
GERARDSpecial weather statement, Aug 25, 4:14 PM MDT, 27 minutes before
Special Weather Statement
National Weather Service Dodge City KS
514 PM CDT Wed Aug 25 2021
KSZ077-252300-
Gray KS-
514 PM CDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of central Gray County
through 600 PM CDT...
At 513 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ingalls, moving north at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cimarron and Ingalls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3769 10035 3771 10052 3786 10057 3786 10031
TIME...MOT...LOC 2213Z 181DEG 9KT 3776 10045
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
GERARDSpecial weather statement, Aug 25, 4:41 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
441 PM MDT Wed Aug 25 2021
KSZ061-252330-
Hamilton KS-
441 PM MDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of northwestern
Hamilton County through 530 PM MDT...
At 440 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Coolidge, moving north at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3826 10172 3808 10177 3809 10198 3826 10200
TIME...MOT...LOC 2240Z 188DEG 13KT 3817 10187
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
GERARDThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 2:39 AM MDT | Heat Advisory | DDC | Barber, Ellis, Pawnee, Pratt, Rush, Stafford | 16 hr |
| Aug 25, 3:02 PM MDT | Special Weather Statement | DDC | Finney | 43 min |
| Aug 25, 3:06 PM MDT | Special Weather Statement | DDC | Stanton | 39 min |
| Aug 25, 3:16 PM MDT | Special Weather Statement | DDC | Kearny | 44 min |
| Aug 25, 3:32 PM MDT | Special Weather Statement | DDC | Gray | 43 min |
| Aug 25, 3:43 PM MDT | Special Weather Statement | DDC | Gray | 47 min |
| Aug 25, 3:58 PM MDT | Special Weather Statement | DDC | Kearny | 47 min |
| Aug 25, 4:10 PM MDT | Special Weather Statement | DDC | Kearny | 50 min |
| Aug 25, 4:14 PM MDT | Special Weather Statement | DDC | Gray | 46 min |
| Aug 25, 4:32 PM MDT | Severe Thunderstorm Warning | DDC | Finney, Gray | 28 min |
| Aug 25, 5:02 PM MDT | Special Weather Statement | DDC | Finney | 43 min |
| Aug 25, 5:24 PM MDT | Special Weather Statement | DDC | Lane | 51 min |
| Aug 25, 5:38 PM MDT | Special Weather Statement | DDC | Finney | 52 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.